The Community for Technology Leaders
RSS Icon
Subscribe
Issue No.04 - April (2003 vol.14)
pp: 383-393
Jianchao Wang , IEEE Computer Society
ABSTRACT
<p><b>Abstract</b>—In this paper, we consider efficiently routing permutations in a class of switch-based interconnects. Permutation is an important communication pattern in parallel and distributed computing systems. We present a generic approach to realizing arbitrary permutations in a class of unique-path, self-routable interconnects. It is well-known that this type of interconnect has low hardware cost, but can realize only a small portion of all possible permutations between its inputs and outputs in a single pass. In this paper, we consider routing arbitrary permutations with link-disjoint paths and node-disjoint paths in such interconnects in a minimum number of passes. In particular, routing with node-disjoint paths has important applications in the emerging optical interconnects. We employ and further expand the Latin square technique used in the all-to-all personalized exchange algorithms for this class of interconnects for general permutation routing. As can be seen, our implementation of permutation routing is optimal in terms of the number of passes that messages are transmitted through the network, and it is near-optimal in network transmission time for sufficiently long messages. The possibility of adopting a single-stage interconnect is also discussed.</p>
INDEX TERMS
Routing, permutation, all-to-all personalized exchange, interconnects, optical interconnects, multistage networks, link-disjoint paths, node-disjoint paths, crosstalk-free routing, Latin square.
CITATION
Yuanyuan Yang, Jianchao Wang, "Routing Permutations with Link-Disjoint and Node-Disjoint Paths in a Class of Self-Routable Interconnects", IEEE Transactions on Parallel & Distributed Systems, vol.14, no. 4, pp. 383-393, April 2003, doi:10.1109/TPDS.2003.1195410
20 ms
(Ver 2.0)

Marketing Automation Platform Marketing Automation Tool